MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31242244 number, and no non-conformances related to the malfunction were identified.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac device instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.Petechial hemorrhage is a type of hemorrhagic transformation (ht) that appears as tiny punctate regions of hemorrhage on ct scans or signal loss on mris.It can be caused by insufficient perfusion from nearby collateral vessels or by reperfusion of infarcted tissues with weakened vessels.In patients who have undergone thrombectomy, ht usually occurs within 24 hours of the start of treatment.The investigator felt that the petechial hemorrhage was possibly related to the embovac device and possibly related to the surgical procedure; however, the event is attributed to a reperfusion injury, resulting from the patient¿s baseline condition; factors that independently associated with the outcome includes neutrophil to lymphocyte ratio and size and severity of the infarcted territory (baseline nihss score of 26).Per the additional/modified information received on 17-jun-2024, the hemorrhagic event was modified to "parenchymal petechial blood products." in parenchymal hematomas or hemorrhages, radiological features on both ct and mri, which combine the features of ischemic infarction and cerebral hemorrhage, overlap.According to medical research, many cases of hemorrhagic transformation (ht), including most petechial hemorrhages, are asymptomatic, however, parenchymal hematomas/hemorrhages are clinically significant and often exhibits rapid neurological deterioration.Based on this information and the assessment of the pi, which states the event was possibly related to the embovac device and possibly related to the surgical procedure, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 17-jun-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study ((b)(6)), a 66-year-old male (subject (b)(6) with a medical history of diabetes, history of transient ischemic attack (date unknown), and hypertension, presented with a witnessed stroke on (b)(6) 2024 at 10:30.The patient was presented to the treating hospital on (b)(6) 2024 at 11:21.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿other etiologies: ecad¿ (possibly meaning intracranial atherosclerotic disease icad).The patient¿s baseline nihss score was 26 and a mrs score of ¿0-no symptoms.¿ the patient underwent an endovascular mechanical thrombectomy on (b)(6) 2024 using an embovac 132cm large bore 71 catheter (ic71132ug/ 31242244).Details of this procedure were not made available at the time of this review; however, it was disclosed that the final/end of procedure mtici score was 3.There were no reported intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 12.On (b)(6) 2024, the patient experienced the adverse event of ¿petechial blood products,¿ which became known to the site and sponsor on 05-jun-2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and unrelated to the embotrap study device, possibly related to the large bore catheter, not related to the cereglide71, and possibly related to the surgical procedure.As to whether the event was anticipated, the answer field is recorded as ¿n/a (does not meet above criteria)¿.The event was not medically treated.The outcome is recorded as ¿recovering/resolving¿ with no end date listed.The patient was discharged to a rehabilitation center on (b)(6) 2024 with an nihss score of 10 and a mrs score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ additional/modified information was received on 17-jun-2024.Summary: the adverse event term, "petechial blood products" was updated to "parenchymal petechial blood products." additional information was noted on the clinical database, crf, at the time of this review: 01-jul-2024.Summary: on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy procedure using an embovac 132cm large bore 71 catheter (ic71132ug/ 31242244) for occlusions at the m2 segment of the left middle cerebral artery (mca) and the left internal carotid artery (ica).The pre-pass mtici score was 0.The 1st and 2nd passes were made using the direct contact aspiration device alone at the ica site, which resulted in a mtici score of 0, with clot retrieval in the aspirate for the first pass only.The 3rd pass was made using a trevo stent-retriever at the ica site, which resulted in a mtici score of 2b, with no clot retrieval.The 4th pass was made using the direct contact aspiration device alone at the m2 site, which resulted in a mtici score of 3, with clot retrieval in the aspirate.During the procedure, a guidewire was used, but the band was not specified.In addition, a 0.021 trevo and a 0.035 zoom35 microcatheters and an 8 walrus balloon guide were also used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 05-aug-2024.Summary: regarding the event of ¿parenchymal petechial blood products," the event was likely attributed to a reperfusion injury; ¿yes, likely related to reperfusion injury from carotid revascularization/stenting.¿ this additional information has been reviewed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Updated sections on this med watch: b4, b5, d2b, d4 (primary udi number).Section b5: additional/modified information was received on 16-jul-2024.Summary: regarding the adverse event of ¿parenchymal petechial blood products,¿ the outcome of "recovering/resolving" was updated to "not recovered/not resolved." section d2b: procode is nry/qjp.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19701485
Report Number3008114965-2024-00673
Device Sequence Number19758571
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)240116(17)250630(10)31242244
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberIC71132UG
Device Lot Number31242244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/16/2024
08/05/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/24/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 ZOOM35 MICROCATHETER.; 8 WALRUS BALLOON GUIDE.; TREVO STENT-RETRIEVER.; UNSPECIFIED GUIDEWIRE.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite